MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION PLUS 7.5FR. 40CC IAB WITH ACCESSORIES, US ONLY; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION PLUS 7.5FR. 40CC IAB WITH ACCESSORIES, US ONLY; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0568-01U
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Foreign Body In Patient (2687)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had an iabp placed prior to a cabg surgery.Following, the iabp became loud and blood was baking up into the tubing.The balloon had ruptured inside of patient.Surgeon removed catheter and placed a new one.The next day, iabp began alarming to "check catheter" when in 1:1.It ran without issue on 1:2.Iabp helium tubing was noted to have blood flecks in it.The balloon had ruptured again inside of patient.The provider attempted to remove the iabp through the sheath and the catheter fractured.Sheath and remaining portion of catheter were then removed.Pts.Blood pressure decreased during manual compression requiring albumin, levophed and dobutamine.Hemoglobin dropped from 9.4 to 7.1 by the following morning.Pt.Required 1 unit of prbcs.

Brand Name
SENSATION PLUS 7.5FR. 40CC IAB WITH ACCESSORIES, US ONLY
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
MDR Report Key8168740
Report Number8168740
Device Sequence Number1280038
Product Code DSP
UDI-Device Identifier10607567109565
UDI-Public(01)10607567109565
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/07/2018
Report Date (Section F) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number0684-00-0568-01U
Device Catalogue Number0684-00-0568-01U
Device Lot Number30000550380302
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer12/17/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight109
Date Report Sent to FDA12/07/2018